Question: “Hello, I am 49 years old and am having problems with menopause, hot flashes, night sweats, irritability, not sleeping well, emotional, fatigue, weight gain. When I went to the doctor she seemed to think that Citalopram 20 mg will help me feel better, feel less fatigued, have more energy etc. I’m really not happy with taking an antidepressant; is the doctor correct in giving me this drug? Also I am having liver problems, which I’m seeing a specialist about, and am going through tests right now.”
First, let me state that Citalopram and other antidepressant medications are toxic. This is the last thing your liver needs.
Secondly, Menopause is the complete shutting down of the female reproductive system. The menopause transition, and post-menopause itself, is a natural life change, not a disease state or a disorder. Has your estrogen levels been tested or treated? Has your thyroid been tested? This is the age where women often run into difficulties with their thyroid which can present similiar symptoms to menopause. Have you had a physical lately? Sometimes doctors take your word for a self-diagnosis because it sounds to fit, but in reality your symptoms could be caused from other things other than menopause, though at your age it is the first thing suspected. This is how other problems get overlooked. It happened to me, but luckily because of insistence for blood testing my problem was detected. Have you had a recent pelvic exam? You are also at the age when some women develop Fibroids.
Thirdly, this medication has 81 possible side effects (see below). Your body is not doing well because it is lacking something. It already has inflammation. Adding toxic medications will only exasperbate this inlammation, adding additional symptoms. Read the rest of this entry »
Antidepressants are often prescribed for headaches, but one of the common side effects for antidepressants are headaches.
One of the reasons that Paxil, Prozac. Celexa, Zoloft and Luvox antidepressants are commonly prescribed is because of their supposedly low risk of overdose. Yet suicide is a side effect of these drugs and patients often commit suicide by taking the very medication that should prevent this from occurring. Read the rest of this entry »
Though the article below was written in 2000, it contains vital information about Selective Serotonin Reuptake Inhibitors (SSRIs) such as Prozac, Zoloft, Paxil, Celexa and more, including side effects and withdrawal symptoms.
Zoloft, Luvox, Fen-Phen, and Many Other Serotonergic Drugs – May 6, 2000
By Dr. Ann Blake Tracy – Executive Director, International Coalition For Drug Awareness, www.drugawareness.org
Dr. Ann Blake Tracy, a PhD in Psychology and Health Sciences, has specialized for 10 years in adverse reactions to serotonergic medications. She is the executive director of the International Coalition for Drug Awareness (www.drugawareness.org) and author of the book PROZAC: PANACEA OR PANDORA?
WARNING: IT SHOULD BE NOTED THAT A GRADUAL TAPERING OFF OF MEDICATIONS IS SAFEST WITHDRAWAL METHOD TO AVOID SERIOUS WITHDRAWAL EFFECTS (Often there is the terrible withdrawal associated with the SSRIs. Read the rest of this entry »
The FDA Black Box warnings increase.
Some of our readers are not up to date on that Black Box Warnings found on antidepressants. Black Box Warnings that were made mandatory on antidepressants by the FDA (U.S. Food and Drug Administration) are no longer just targeted at young children, adolescents or young adults. See the excerpt below found on your typical antidepressant:
“…Patients of all ages who are started on antidepressant therapy should be monitored appropriately and observed closely for clinical worsening, suicidality, or unusual changes in behavior. Families and caregivers should be advised of the need for close observation and communication with the prescriber… “* Read the rest of this entry »